Welcome, Guest
Username: Password: Remember me

TOPIC: burning sensation post Harvoni treatment

burning sensation post Harvoni treatment 4 years 1 week ago #26454

  • Mikey87
  • Mikey87's Avatar
  • Offline
  • New Member
  • Posts: 3
  • Thank you received: 10
  • Karma: 0
Hello all, I'm coming up to my final blood test next week but been having some issues and getting no answers. A little about me I'm 31 was genotype 1a and f3. so on day 2 of treatment I got what I can only describe was a burning sensation as if I had a sunburn on the front of my arms and legs with some numbness to my hands and my feet burn when I crossed my legs, Also my body would be hot as if I had a fever but only to me anyone who would touch me would say I felt cool. I called my liver specialist right away to report this and was simply told this is not a known side effect and didn't know what to do. I posted on another forum to maybe get some input on this and was suggested to take vitamin B12 which seemed to help at the time but this sensation seemed to come and go. now coming up to my 3 month post treatment this sensation is back but only affects me at night, during the day if I'm out and about I feel normal but as soon as I try to lay down I start to become really hot to the point I can't have my legs touch each other and the burning on the surface of my arms and legs acts up. Has anyone had this symptom or know what type of doctor to see about this? I have seen a neurologist for the possibility of it being peripheral neuropathy but from the sensory tests she dismissed this , so if anyone has any advice please let me know thank you!
The administrator has disabled public write access.
The following user(s) said Thank You: coral, hanknassi, Mar, Cristine123

burning sensation post Harvoni treatment 4 years 1 week ago #26456

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1980
  • Thank you received: 7261
  • Karma: 111
Hello Mikey87,

It's certainly unusual but does sound neuropathic.

Your observation that vitamin B12 helped should probably be followed up with "try that again". You don't need injections, just a reasonable oral dose. All the B vitamins are water soluble so it's next to impossible to overdose so either get a good multi-B or just B12 and have at least 1 a day.

Magnesium decreases nervous excitability so 2-3 magnesium tablets an hour before you lie down would be cheap to try and not carry any significant risks.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

burning sensation post Harvoni treatment 4 years 1 week ago #26458

  • Mikey87
  • Mikey87's Avatar
  • Offline
  • New Member
  • Posts: 3
  • Thank you received: 10
  • Karma: 0
thanks Dr James for the reply, I have been taking a daily B12 and still feeling it. I'm also taking vitamin D3, probiotic and just started taking turmeric again on monday of this week to see if it helps. I just picked up some magnesium lotion to see if that helps, what keeps me up is the pain and the feeling of being too hot.
Last Edit: 4 years 1 week ago by Mikey87.
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

burning sensation post Harvoni treatment 4 years 1 week ago #26494

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1980
  • Thank you received: 7261
  • Karma: 111
Hello Mikey,

The lotion won't hurt, but will be messy! What I had in mind was Magmin tablets (or something similar) taking about 2-3 before bed. That certainly helps patients with nocturnal muscle cramps and might well have a useful effect. It's a very cheap safe thing to try on spec.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

burning sensation post Harvoni treatment 4 years 1 week ago #26495

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1980
  • Thank you received: 7261
  • Karma: 111
Oh, while we are on this subject.

In the 3000 odd patients there have been a handful who have had neurological things during/after treatment.

Facial pain, arm and leg pain. We also see tinnitus (ringing ears) and changes in taste (usually returning and deemed better, but sometimes deemed odd) happen reasonably commonly - low single digit %.

The good news is that my observation is that these issues do seem to resolve over about 6 months.

I had one chap with "all over body tingling" at the beginning of treatment. (There is no medical condition all over body tingling so he falls into the NFI class and you wonder if it's all in his head). Anyway, the really fascinating thing was how it got better. First in his chest, then down his arms, elbows, wrist, knuckles, fingers until finally the last bit of tingling in his fingertips and toes went away. The significance of that is that it seemed like the nerves were getting better from the cell body (in the spinal cord) down the axons to the terminal sensors.

So Hep C is known to infect nerve cells and we do see nerve-related changes during treatment.

Hang in there. I expect it will settle down given a bit of therapeutic time...
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: coral, hanknassi, Mar

burning sensation post Harvoni treatment 4 years 4 days ago #26628

  • Mikey87
  • Mikey87's Avatar
  • Offline
  • New Member
  • Posts: 3
  • Thank you received: 10
  • Karma: 0
Thank you so much Dr James very reassuring words because on top of the pain in my arms and legs I do also have the tinnitus so now I don't feel so alone as I did and hoping it will all fade as time goes on thank you so much for replying!
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, coral, hanknassi, Mar

burning sensation post Harvoni treatment 3 years 11 months ago #26651

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1980
  • Thank you received: 7261
  • Karma: 111
Hello Mikey87,

Any changes?
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar
Time to create page: 0.077 seconds

Copyright © 2015-2020 FixHepC

Back to Top